Alert archive / Arkansas / Tornado Warnings in 2026

Tornado Warning 3, NWS Memphis, TN

March 15, 2026Clay County, Craighead County, Greene County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this tornado warning at Mar 15, 2026, 5:47 PM CDT for Clay County, Craighead County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 43 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2026, 5:47 PM CDT (22:47 UTC)
Expired
Mar 15, 2026, 6:30 PM CDT
In force
43 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 5:58 PM CDTTORNADO5 Wnw Walcott, ARCorrects previous tornado report from 5 WNW Walcott. An EF0 tornado moved just to the northwest of Light, damaging trees, a shed, and a grain bin.
Mar 15, 6:07 PM CDTTORNADO1 Nnw Beech Grove, ARAn EF0 tornado formed near Beech Grove, resulting in damage to trees and a few outbuildings, moving east and lifting near Greene Road 125.
Mar 15, 6:13 PM CDTTORNADO1 Sw Lafe, ARAn EF-1 tornado with peak winds of 90 mph touched down 1 mile SW of Lafe, AR in a wooded area. This tornado produced tree damage, minor roof damage to a residence, and destroyed a small barn.
Mar 15, 6:14 PM CDTTSTM WND DMG2 Wsw Oak Grove Heights, ARTrees downed blocking CR 625, 1/2 mile west of CR 627.
Mar 15, 6:14 PM CDTTSTM WND DMGLafe, ARSeveral trees downed across Lafe.
Mar 15, 6:15 PM CDTTSTM WND DMGLafe, ARtrees down.
Mar 15, 6:16 PM CDTTSTM WND GST 801 Se Lafe, ARNumerous trees uprooted along Greene Road 502. Several trees fell on home.
Mar 15, 6:22 PM CDTTSTM WND DMG4 E Paragould, AR9 power poles snapped on 135 S, between 412 E and George Rays.
Mar 15, 6:24 PM CDTTSTM WND DMG3 Nw Rector, ARDamage to a home, barn, and several downed trees off of CR 420.
Mar 15, 6:24 PM CDTTORNADO4 Wnw Rector, ARAn EF-1 tornado with peak winds of 90 mph touched down 4 miles WNW Rector, AR. This tornado produced tree damage, minor roof damage to a home, and roof uplift of a metal outbuilding.
Mar 15, 6:27 PM CDTTSTM WND GST 801 S Rector, AROne outbuilding destroyed and another heavily damaged near the intersection of South Dodd St and West 13th St. Several trees downed.
Mar 15, 6:31 PM CDTTSTM WND GST 753 Nw Greenway, ARSignificant damage to the roof of a home on County Road 461. Numerous trees were damaged or uprooted and a outbuilding sustained damage.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 3:57 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2026-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2026-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 611 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-798 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
611 m²/s²
0-3 km storm-relative helicity
832 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WFUS54 KMEG 152247
TORMEG
ARC021-031-055-MOC069-152330-
/O.NEW.KMEG.TO.W.0003.260315T2247Z-260315T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
547 PM CDT Sun Mar 15 2026

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Greene County in eastern Arkansas...
  Northwestern Craighead County in eastern Arkansas...
  Southern Clay County in eastern Arkansas...
  Southwestern Dunklin County in southeastern Missouri...

* Until 630 PM CDT.

* At 547 PM CDT, a confirmed tornado was located over Minturn, or
  near Hoxie, moving northeast at 55 mph.

  HAZARD...Damaging tornado and quarter size hail.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Paragould, Bono, Rector, Senath, Marmaduke, Crowleys Ridge State
  Park, Lake Frierson State Park, Oak Grove Heights, Cardwell,
  Hornersville, Arbyrd, Lafe, O'Kean, Delaplaine, Egypt, Evening
  Star, Beech Grove, Walcott, Fontaine, and Crockett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3589 9087 3592 9087 3593 9086 3596 9086
      3598 9084 3599 9086 3602 9084 3608 9082
      3611 9077 3613 9077 3615 9075 3615 9081
      3621 9081 3640 9028 3606 9006 3584 9103
      3585 9104 3588 9103
TIME...MOT...LOC 2247Z 241DEG 62KT 3596 9099 

TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN

$$

Schlessiger
2 follow-up statements
083 
WWUS54 KMEG 152309
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
609 PM CDT Sun Mar 15 2026

ARC021-031-055-MOC069-152330-
/O.CON.KMEG.TO.W.0003.000000T0000Z-260315T2330Z/
Greene AR-Craighead AR-Clay AR-Dunklin MO-
609 PM CDT Sun Mar 15 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR GREENE...
NORTHWESTERN CRAIGHEAD...SOUTHERN CLAY AND SOUTHWESTERN DUNKLIN
COUNTIES...

At 609 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Oak Grove Heights, or near Paragould, moving east at
55 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Paragould, Bono, Rector, Senath, Marmaduke, Crowleys Ridge State
Park, Lake Frierson State Park, Oak Grove Heights, Cardwell,
Hornersville, Arbyrd, Lafe, O'Kean, Delaplaine, Egypt, Evening Star,
Beech Grove, Walcott, Fontaine, and Crockett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3589 9087 3592 9087 3593 9086 3596 9086
      3598 9084 3599 9086 3602 9084 3608 9082
      3611 9077 3613 9077 3615 9075 3615 9081
      3621 9081 3640 9028 3606 9006 3584 9103
      3585 9104 3588 9103
TIME...MOT...LOC 2309Z 270DEG 62KT 3613 9056 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Schlessiger
984 
WWUS54 KMEG 152319
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
619 PM CDT Sun Mar 15 2026

ARC031-152328-
/O.CAN.KMEG.TO.W.0003.000000T0000Z-260315T2330Z/
Craighead AR-
619 PM CDT Sun Mar 15 2026

...THE TORNADO WARNING FOR NORTHWESTERN CRAIGHEAD COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for eastern
Arkansas...and southeastern Missouri.

&&

LAT...LON 3606 9059 3626 9067 3640 9028 3616 9012
TIME...MOT...LOC 2318Z 270DEG 62KT 3619 9038 

$$

ARC021-055-MOC069-152330-
/O.CON.KMEG.TO.W.0003.000000T0000Z-260315T2330Z/
Greene AR-Clay AR-Dunklin MO-
619 PM CDT Sun Mar 15 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN GREENE...SOUTHERN CLAY AND SOUTH CENTRAL DUNKLIN
COUNTIES...

At 618 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Marmaduke, moving east at 70 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Paragould, Rector, Marmaduke, Oak Grove Heights, Lafe, Beech Grove,
Crockett, Pratt, Hargrave Corner, Heubner, Stonewall, Cotton Belt,
Fritz, Mounds, Gainesville, Halliday, Knob, Leonard, and Noxburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3606 9059 3626 9067 3640 9028 3616 9012
TIME...MOT...LOC 2318Z 270DEG 62KT 3619 9038 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Schlessiger

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 15, 3:20 PM CDT, 2 hours 27 minutes earlier. Its key messages:

  • Issued at 317 PM CDT Sun Mar 15 2026
  • A Wind Advisory is in effect through Monday morning for wind gusts of 35 to 45 mph.
  • A line of strong to severe thunderstorms will move through the entire Mid-South late this afternoon through this evening. The main threat will be damaging winds and brief tornadoes, with a secondary threat of large hail.
  • Freeze Warnings and Watches are in effect for the Mid-South Monday and Tuesday mornings.
Area forecast discussion, Mar 15, 3:20 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
320 PM CDT Sun Mar 15 2026

...New MESOSCALE UPDATE...

.KEY MESSAGES...
Issued at 317 PM CDT Sun Mar 15 2026

- A Wind Advisory is in effect through Monday morning for wind
  gusts of 35 to 45 mph.

- A line of strong to severe thunderstorms will move through the
  entire Mid-South late this afternoon through this evening. The
  main threat will be damaging winds and brief tornadoes, with a
  secondary threat of large hail.

- Freeze Warnings and Watches are in effect for the Mid-South
  Monday and Tuesday mornings.

&&

.MESOSCALE UPDATE FOR SEVERE WEATHER...
Issued at 317 PM CDT Sun Mar 15 2026

A line of storms is quickly developing along the cold front
across western AR. Strong southerly winds with frequent gusts
over 40 mph are advecting higher dewpoints northward into the
area. Dewpoints will continue to climb into the lower 60s across
the Delta ahead of the front, perhaps reaching 63-64F. As the
airmass destabilizes MLCAPE values are starting to climb and now
sit in the 500-1000 J/kg range across eastern AR. A 90 knot mid-
level is punching into the Red River Valley as the upper trough
continues to intensify. Lift across the front will continue to
strengthen over the next several hours, which will lead to more
vigorous convection along the cold front as it heads east. The
latest WoFS is showing MLCAPEs of 1000-1500 J/kg by 22z across
eastern AR with hints of discrete cells ahead of the main line in
the 21z to 00z time frame, merging with the main line around 00z
as it crosses the MS River. 0-1km helicity values look very
impressive at 250+ m2/s2 with sig tor (0-1km) parameter values
over 2, which could lead to a strong tornado if these discrete
cells develop ahead of the line.

&&

.DISCUSSION...
(This evening through next Saturday)
Issued at 1250 PM CDT Sun Mar 15 2026

A 992 mb low pressure system was located over northern Missouri
at noon with a cold front extending into the Red River Valley.
The low-level jet ranges from 40 to 55 kts across the area, and
the surface pressure gradient has tightened from 6 mb across the
forecast area at 2 am last night to about 10 mb late this
morning. As a result, surface winds have picked up considerably
with gusts over 40 mph becoming common over NE AR, the MO
Bootheel, and NW TN. A Wind Advisory is in effect for the entire
area through 7 am Monday.

A powerful 100 kt mid-level jet is exiting the Rockies this
morning and moving into the Southern Plains. This will result in
the rapid deepening of the upper trough across the center of the
country. The upper trough will take on a negative tilt as it
approaches the Mid-South this evening, which will result in very
strong lift across the region as the flow aloft becomes
increasingly diffluent. As the lift strengthens over the frontal
zone, storms will develop across western Arkansas early this
afternoon and then race eastward. Meanwhile, the strong southerly
winds will be advecting in increasingly unstable air. Temps will
warm into the 70s ahead of the front, and the latest CAMs bring
lower 60s dewpoints into the entire Delta region by late this
afternoon.  MLCAPE values should reach at least 750 to 1250 J/kg
across the Delta region as well, with some 12z CAMs even more
aggressive. Expect the QLCS to intensify as it approaches this
instability axis and the upper lift strengthens with the
deepening upper trough. There is some concern that a few discrete
cells could form ahead of the line at the beginning of the event,
mainly across the Delta and along the MS River. A few CAMs are
hinting at this since the cap appears to be weaker than models
have depicted over the last few days. Also, if the instability
overperforms and is more like the 12z HRRR with its MLCAPE of
1000 to 1500 J/kg then discrete cells become more of a
possibility. However, the environment is most favorable right
ahead of the front, and anything that does develop will likely
quickly merge with the line. If these cells do develop, they
represent an all-hazards threat with the possibility of a strong
tornado.

The line of storms will race across the Mid-South, likely taking
about 6 hours once it enters NE AR until it leaves NE MS. The
storms should enter NE AR around 4-5 pm and exit NE MS around 10-
11 pm. The main threat from this line is damaging winds. Strong
wind shear combined with decent instability will result in a
vigorous line of storms that will access the very strong winds
aloft. Steep mid-level lapse rates over 7 C/km and dry air aloft
will help provide fuel for strong downdrafts. Bowing segments
will likely have corridors of significant winds (75 mph+) in this
situation. Embedded spin-up tornadoes are also a concern with
this QLCS. Hodographs are favorable for these types of tornadoes
with good low-level veering and 0-1km helicity values around
250 m2/s2. Look for these with bowing segments or breaks in the
line. The parameter space does support the possibility of a
strong (EF2+) QLCS tornado. Mesovortices that produce these spin-
ups can also produce corridors of significant wind damage.
Finally, there is also a threat of large hail up to the size of
ping pong balls, mainly along and west of the Mississippi River,
where the instability is maximized late this afternoon and early
in the evening.

After the front moves through, gusty west and northwest winds
will continue to gust at 30 to 40 mph overnight. A few snowflakes
may fly as the precipitation ends, but nothing significant is
expected.  Much colder air will rush in with temperatures at or
below freezing across most of the forecast area by Monday
morning. A Freeze Warning is in effect across most of the area.
Monday will be very cold and about 20-25 degrees below normal.
Arctic high pressure will settle over the region Monday
night/Tuesday morning with a hard freeze over the entire Mid-
South. A Freeze Watch continues for Monday night/Tuesday morning.
Lows will be deep into the 20s with perhaps some teens in the
colder spots.

A warming trend will get started Tuesday, though another Freeze
Warning will likely be needed across eastern sections on
Wednesday morning. Temperatures will warm into the 70s by the end
of the week and into the lower 80s next weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1250 PM CDT Sun Mar 15 2026

Strong gradient winds will continue ahead of a cold front. Gusts
could reach up to 35-40 KTS.  Line of TSRAs will develop along
the cold front and move through the TAF sites between 23-04Z. An
AWW may become necessary at KMEM with the winds expected with the
TSRAs. Meanwhile, CIGS/VSBYS will deteriorate with the line. MVFR
CIGS will then likely linger into the overnight at KJBR and KMEM
and into the morning at KMKL and KTUP. North winds of 15-18 KTS
sustained with gusts up to 25-28 KTS will occur behind the front
through the end of the TAF period.

&&

.FIRE WEATHER...
Issued at 1250 PM CDT Sun Mar 15 2026

Fire weather concerns will remain low for the next couple of
days. A widespread  wetting rain is expected late this afternoon
through this evening as a line of thunderstorms moves across the
Mid-South, followed by much colder temperatures for early next
week. Above normal temperatures will return by late week,
however, relative humidity will remain in the 40 percent range.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 AM CDT Monday for ARZ009-018-026>028-035-
     036-048-049-058.

     Freeze Warning from 4 AM to noon CDT Monday for ARZ009-018-
     026>028-035-036-048-049-058.

     Freeze Watch from Monday evening through Tuesday morning for
     ARZ009-018-026>028-035-036-048-049-058.

MO...Wind Advisory until 7 AM CDT Monday for MOZ113-115.

     Freeze Warning from 4 AM to noon CDT Monday for MOZ113-115.

     Freeze Watch from Monday evening through Tuesday morning for
     MOZ113-115.

MS...Wind Advisory until 7 AM CDT Monday for MSZ001>017-020>024.

     Freeze Warning from 4 AM to noon CDT Monday for MSZ001>015-
     020>022.

     Freeze Watch from Monday evening through Tuesday morning for
     MSZ001>017-020>024.

TN...Wind Advisory until 7 AM CDT Monday for TNZ001>004-019>022-
     048>055-088>092.

     Freeze Warning from 4 AM to noon CDT Monday for TNZ001>004-
     019>022-048>055-088>092.

     Freeze Watch from Monday evening through Tuesday morning for
     TNZ001>004-019>022-048>055-088>092.

&&

PUBLIC FORECAST...SJM
AVIATION...KRM

In the hours before

Local storm report, Mar 15, 3:57 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
357 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     Non-Tstm Wnd Gst 2 NNE Oxford            34.39N 89.51W
03/15/2026  E50 MPH          Lafayette          MS   Public

            Reported large tree down do to gradient
            winds along Huggings Rd and North Lamar
            Blvd. Wind gust speed estimated.

&&

AEH
Local storm report, Mar 15, 4:02 PM CDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
402 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     Non-Tstm Wnd Gst Covington               35.57N 89.64W
03/15/2026  E50 MPH          Tipton             TN   Public

            Reported large tree down do to gradient
            winds along in Covington, TN. Wind gust
            speed and time estimated.

&&

AEH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 2:51 AM CDTFreeze WarningMEGClay, Craighead, Crittenden, Cross, Greene, Lee and 4 more33 hr
Mar 15, 5:33 PM CDTSevere Thunderstorm WarningMEGClay, Greene42 min
Mar 15, 6:05 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi, Poinsett40 min
Mar 15, 6:21 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis54 min
Mar 15, 6:23 PM CDTTornado WarningMEGCraighead, Greene, Mississippi52 min
Mar 15, 6:29 PM CDTTornado WarningMEGClay31 min
Mar 15, 6:32 PM CDTSevere Thunderstorm WarningMEGLee, Phillips58 min
Mar 15, 6:41 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGClay, Craighead, Greene, Mississippi, Poinsett49 min
Mar 15, 6:47 PM CDTSevere Thunderstorm WarningMEGCrittenden43 min
Mar 15, 6:47 PM CDTSevere Thunderstorm WarningMEGPhillips43 min
Mar 15, 6:53 PM CDTTornado WarningMEGMississippi22 min
Mar 15, 6:56 PM CDTTornado WarningMEGLee, Phillips33 min

Nearby

Tornado Warnings in Arkansas, 2026Tornado Warnings in Missouri, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.